MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Catalog Number 0100L20
Medical Device Problem Codes Decrease in Pressure (1490); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer received a report of an indwelling cath foley falling out.This was actually an issue in previous months as well, but at the time they did not save any product information so they could not determine if this was happening with medline or bard products.Although they could not verify the previous reports were involving the same skus, they do want to see if this was coming from a defective lot or perhaps a quality issue.They had the foley catheter and bag (soiled) in a biohazard bag in their office if it needs to be returned for investigation.Patient had catheter inserted in the operating room on (b)(6) 2024 during a kidney transplant case, reported falling out today.They received 4 reports from patient care units that patient¿s indwelling urinary catheters were falling out.In the most recent situation, apparently the patient heard a pop and then the catheter came out.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The lot number was unknown; therefore, the device history record could not be reviewed.Unable to review the labelling due to unknown product code.Although the product family is unknown, the foley catheter ifus are found to be adequate based on past reviews.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device was not returned.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer received a report of an indwelling cath foley falling out.This was actually an issue in previous months as well, but at the time they did not save any product information so they could not determine if this was happening with medline or bard products.Although they could not verify the previous reports were involving the same skus, they do want to see if this was coming from a defective lot or perhaps a quality issue.They had the foley catheter and bag (soiled) in a biohazard bag in their office if it needs to be returned for investigation.Patient had catheter inserted in the operating room on (b)(6) 2024 during a kidney transplant case, reported falling out today.They received 4 reports from patient care units that patient¿s indwelling urinary catheters were falling out.In the most recent situation, apparently the patient heard a pop and then the catheter came out.Per follow up response received via email on 12apr2024, customer had not heard of another incident so hopefully this was just a defective run.Lot#ngfs3624 this was the only lot# that they have confirmed as mentioned previously this did occur a couple times before, but the clinicians did not save the products for investigation.And originally, customer thought it was an issue with a medline catheter.There was not a report as far as a patient injury, they noted when it occurred the patient had heard a pop and then the catheter came out.Customer believed they had to have a new catheter placed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿improper tolerancing (fit between the check valve/cap assembly and inflation funnel)".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities, 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water, 75cc balloon: use 80ml sterile water, do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer received a report of an indwelling cath foley falling out.This was actually an issue in previous months as well, but at the time they did not save any product information so they could not determine if this was happening with medline or bard products.Although they could not verify the previous reports were involving the same skus, they do want to see if this was coming from a defective lot or perhaps a quality issue.They had the foley catheter and bag (soiled) in a biohazard bag in their office if it needs to be returned for investigation.Patient had catheter inserted in the operating room on (b)(6) 2024 during a kidney transplant case, reported falling out today.They received 4 reports from patient care units that patient¿s indwelling urinary catheters were falling out.In the most recent situation, apparently the patient heard a pop and then the catheter came out.Per follow up response received via email on (b)(6) 2024, customer had not heard of another incident so hopefully this was just a defective run.Lot#ngfs3624 this was the only lot# that they have confirmed as mentioned previously this did occur a couple times before, but the clinicians did not save the products for investigation.And originally, customer thought it was an issue with a medline catheter.There was not a report as far as a patient injury, they noted when it occurred the patient had heard a pop and then the catheter came out.Customer believed they had to have a new catheter placed.Per additional information received via email on (b)(6) 2024, it was reported that they had some issues with kidney transplant patients experiencing catheters falling out days after the procedure.They had reported the first one and the second one was reported today but seeing as these were two different catheters.It was also noted that they had inflation volume of 10ml documented but which they were not sure if the 5ml on the item#0165l20 signified the maximum inflation limit or maybe it was an over inflation issue.Per customer response on (b)(6) 2024, it was reported that the patient was not injured.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19049495
Report Number1018233-2024-01872
Device Sequence Number18073035
Product Code KOD
UDI-Device Identifier00801741017896
UDI-Public(01)00801741017896
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Catalogue Number0100L20
Device Lot NumberNGFS3624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/12/2024
07/08/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/17/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown